Sticky Blood-Hughes Syndrome Support
8,353 members8,528 posts

morning blindness

diagnosed APS in 2009 and also Sjogen's.......on apirin only due to not having clots or anything.

Twice last week i woke to not being able to see out my left eye...this passed in minutes....completely blind in it.....i have a doctors appt tomorrow morning...just wondered if anyone else had experienced this?

12 Replies
oldestnewest

This kind of issue can be a TIA, I had blind spots in my eyes before I was diagnosed with APS.

Let us know how you get on.

Dave

Reply

Hi you need to push hard with this, please make sure you are referred to one of our recommended specialists and to hospital, this should not be left to it's own devices:

hughes-syndrome.org/self-he...

Hughes Syndrome/APS is an unstable condition and more so if not on the right medication, your situation may have changed. MaryF

Reply

thank you...im very lucky and have a brilliant gp and rheumy at guildford royal....but will let you know.

Reply

Hi, if they are brilliant with Hughes Syndrome/APS and not on our list, please take a look, then after the appointment do contact Kate Hindle at the charity, as we are always looking to expand the list and raise awareness both for patients and the medical profession. MaryF

Reply

i have been going to them 3 monthly for the past 2 years...since i returned from france.....although have tested negative since returning!!! my luck...but i do have all my paperwork from france so have had no problems!

Reply

how did you get on at the docs?

Reply

sorry a busy day!! gp took blood and referred me straight to royal surrey eye clinic who also took blood and did every test possible on my eyes...all came back fine...referred to tia clinic appt today or tomorrow x thanks for asking.

2 likes
Reply

Can't really offer any advice other than to commiserate with you, I've also had similar blindness. Mine comes on slowly and gradually spread across my whole field of view, normally from the onset to it going takes about ten to fifteen minutes. Do you have any other symptoms?

Reply

no not really! x

1 like
Reply

If this happens again call an ambulance straight away and get to a clinic - my husband had a blindness - has lost sight completely in his right eye . You need to get onto stronger medication . He lost wight 10kg & his blood counts have never been better . Now goes to the gym daily but still has APS side effects- depression terrible headaches & peeling skin .

We need to fly to UK as his sister has just passed not sure what to do - anyone had experience with. Long haule flights .

1 like
Reply

so now the fun begins...went to the tia clinic run by a neurologist....after her saying she wanted me on statins...I asked her if she knew what APS was...she said yes but so obviously doesnt otherwise she wouldnt be trying to put me on statins! instead of a blood thinner other than aspirin.....she said she would talk to my rheumatologist so hopefully he will put her straight....!!!

1 like
Reply

I used to get this happening fairly frequently - usually just half the horizontal view, and was put on clopidogrel which seemed to solve things?

I'm now on a fairly unusual combination (I think!) with Findaparinux and clopidogrel I have primary APS with a history of DVTs and renal vein thrombosis ( had renal transplant in 2000)

Anyone else on this? I had a chat with Dr Gerry Dolan at Guy's and we agreed that as I'm stable there was no advantage in switching to Rivaroxaban?

Reply

You may also like...